Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Multivariate orthogonal polynomials and operator theory

Author: Yuan Xu
Journal: Trans. Amer. Math. Soc. 343 (1994), 193-202
MSC: Primary 42C05; Secondary 47A57, 47B15
MathSciNet review: 1169912
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The multivariate orthogonal polynomials are related to a family of commuting selfadjoint operators. The spectral theorem for these operators is used to prove that a polynomial sequence satisfying a vector-matrix form of the three-term relation is orthonormal with a determinate measure.

References [Enhancements On Off] (What's this?)

  • [1] N. I. Akhiezer and I. M. Glazman, Theory of linear operators in Hilbert space, Ungar, New York, 1961.
  • [2] Sterling K. Berberian, Notes on spectral theory, Van Nostrand Mathematical Studies, No. 5, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1966. MR 0190760
  • [3] Christian Berg, The multidimensional moment problem and semigroups, Moments in mathematics (San Antonio, Tex., 1987) Proc. Sympos. Appl. Math., vol. 37, Amer. Math. Soc., Providence, RI, 1987, pp. 110–124. MR 921086, 10.1090/psapm/037/921086
  • [4] M. Bertran, Note on orthogonal polynomials in 𝑣-variables, SIAM J. Math. Anal. 6 (1975), 250–257. MR 0364705
  • [5] T. S. Chihara, An introduction to orthogonal polynomials, Gordon and Breach Science Publishers, New York-London-Paris, 1978. Mathematics and its Applications, Vol. 13. MR 0481884
  • [6] J. Dombrowski, Orthogonal polynomials and functional analysis, Orthogonal polynomials (Columbus, OH, 1989) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 294, Kluwer Acad. Publ., Dordrecht, 1990, pp. 147–161. MR 1100292, 10.1007/978-94-009-0501-6_7
  • [7] Joanne Dombrowski, Tridiagonal matrix representations of cyclic selfadjoint operators, Pacific J. Math. 114 (1984), no. 2, 325–334. MR 757504
  • [8] Bent Fuglede, The multidimensional moment problem, Exposition. Math. 1 (1983), no. 1, 47–65. MR 693807
  • [9] M. A. Kowalski, Orthogonality and recursion formulas for polynomials in 𝑛 variables, SIAM J. Math. Anal. 13 (1982), no. 2, 316–323. MR 647129, 10.1137/0513023
  • [10] H. L. Krall and I. M. Sheffer, Orthogonal polynomials in two variables, Ann. Mat. Pura Appl. (4) 76 (1967), 325–376. MR 0228920
  • [11] Edward Nelson, Analytic vectors, Ann. of Math. (2) 70 (1959), 572–615. MR 0107176
  • [12] Eduard Prugovečki, Quantum mechanics in Hilbert space, 2nd ed., Pure and Applied Mathematics, vol. 92, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 630533
  • [13] Frigyes Riesz and Béla Sz.-Nagy, Functional analysis, Frederick Ungar Publishing Co., New York, 1955. Translated by Leo F. Boron. MR 0071727
  • [14] B. D. Sleeman, Multiparameter spectral theory in Hilbert space, J. Math. Anal. Appl. 65 (1978), no. 3, 511–530. MR 510467, 10.1016/0022-247X(78)90160-9
  • [15] Marshall Harvey Stone, Linear transformations in Hilbert space, American Mathematical Society Colloquium Publications, vol. 15, American Mathematical Society, Providence, RI, 1990. Reprint of the 1932 original. MR 1451877
  • [16] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., Vol. 23, Amer. Math. Soc., Providence, R.I., 4th ed., 1975.
  • [17] Yuan Xu, On multivariate orthogonal polynomials, SIAM J. Math. Anal. 24 (1993), no. 3, 783–794. MR 1215438, 10.1137/0524048

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42C05, 47A57, 47B15

Retrieve articles in all journals with MSC: 42C05, 47A57, 47B15

Additional Information

Keywords: Multivariate orthogonal polynomials, recurrence relation, commuting selfadjoint operators, determinate measure
Article copyright: © Copyright 1994 American Mathematical Society